Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Indian J Pharmacol. 2009 Dec;41(6):286-7. doi: 10.4103/0253-7613.59929.

Gynecomastia: An ADR due to drug interaction.

Author information

  • 1Department of Pharmacology, Jawaharlal Nehru Medical College, AMU, Aligarh, India.

Abstract

Gynecomastia results from conditions that cause an imbalance of estrogenic and androgenic effects on the breast, resulting in an increased or unopposed estrogen action on breast tissue. Approximately 4 to 10% cases of gynecomastia are due to drugs. Both Digoxin and Furosemide are also reported to cause the same condition. Although, chances of gynecomastia could be more if these two drugs are coadministered, but no case report of this adverse effect is ever reported when both are prescribed concurrently. Here we report a case of gynecomastia suspected to have resulted from the coadministation of both the drugs. Probability of the adverse effect due to drug interaction was evaluated by DIPS, which suggests that the adverse drug reaction (ADR) due to DI is "Possible."

KEYWORDS:

Adverse drug reactions; digoxin; furosemide

PMID:
20407562
[PubMed]
PMCID:
PMC2846505
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk